MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TOXO IGM; ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII

ROCHE DIAGNOSTICS ELECSYS TOXO IGM; ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Catalog Number 07028024190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas e 801 analytical unit serial number was (b)(6).The qc was within the target range.The customer was using the reagent past its stability date.The investigation is ongoing.
 
Event or Problem Description
We received an allegation about discrepant results for 2 patients' samples tested with elecsys toxo igm assay on a cobas e 801 analytical unit.Patient 1 (sample 1): the initial result was 1.96 coi (accompanied by a data flag and interpreted as reactive).Patient 2 (sample 2) was tested on (b)(6) 2026: the initial result was 1.53 coi (accompanied by a data flag and interpreted as reactive).The initial results did not match the patients' history.No questionable results were reported outside the laboratory.Sample 1 and sample 2 were then repeated at a different laboratory using vidas equipment and a different assay methodology, and the repeat results were both non-reactive.The customer was leaning towards believing that the repeat results were deemed to be correct.Sample 2 was also retested at a different laboratory using roche equipment, and the repeat result was non-reactive.A clarification was requested but has not been received yet.
 
Additional Manufacturer Narrative
The customer used the elecsys toxo igm reagent with an expired onboard stability.No further issues were reported after the customer changed the reagent kit.A product problem was not found.The product labeling states: "stability of the cobas e pack: - unopened at 2-8 °c: up to the stated expiration date - on the analyzers: 16 weeks" the product labeling also states: "quality control for quality control, use precicontrol toxo igm.Controls for the various concentration ranges should be run individually at least once every 24 hours when the test is in use, once per cobas e pack, and following each calibration." the investigation did not identify a product problem.The cause of the event could not be determined but was consistent with using the reagent with an expired onboard stability.

Brand Name
ELECSYS TOXO IGM
Common Device Name
ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key25058360
Report Number1823260-2026-01713
Device Sequence Number21157148
Product Code LGD
UDI-Device Identifier04015630940318
UDI-Public04015630940318
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K162678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number07028024190
Device Lot Number87677002
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/07/2026
Supplement Date Received by Manufacturer05/04/2026
06/15/2026
Initial Report FDA Received Date05/01/2026
Supplement Report FDA Received Date05/28/2026
07/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown